weird feelings

Hi everyone...It has been a long time since I have posted...Hope all is going well for everyone. Been dealing with mom and her alzheimers...I don't know what is worse....cancer or this mind disease..Anyway, recently I have been feeling a little burning in my rectal area...It has been three years post treatment for me..Still think I am suffering with post radiation side effects..I have now had 3 compression fractures due to the severe osteoporosis and was put on prolia injections..UGH...Just wondering if anyone else experiences rectal discomfort post treatment??? And is it necessary for yearly colonoscopies or just check up??? Thoughts please!

Thank you so much....my best to all....Donna

Sabina sent you a prayer.
Sign in or sign up to post a comment.
Hi Donna!
I had several years of caring for my mom in the last years of dementia.. Very rough time. Hang in there.
I am nearing 2 years post trx and depending upon what my stool is doing at that time... Frequency, etc it can feel a little bit burning sensation. I think we can not underestimate the damage radiation does to us!
As far as follow up.. I am now on a every 6 month scope and DRE and yearly ct scan. I have not received a colonoscopy since diagnosis... Only a flex sign under twilight anesthesia to take a good look at everything about a year ago.
Take care.
Sara
Donnarush likes this comment
Oh yes. Any physical challenge to any of those 3 body parts and there is the burn. I should just use the coconut oil and Aquaphor every day the rest of my life.
Sorry about your fractures.
Helen just sent out these 2 websites:
http://www.huffingtonpost.com/christiane-northrup/osteoporosis-treatment-a_b_585528.html

http://www.drnorthrup.com/three-drugs-that-i-would-not-take/
Donnarush likes this comment
Hi Donna...

First! Yearly colonoscopies are NOT needed for follow-up post anal cancer!!! The basic NCCN guidelines are for an anal exam-anoscopy every 3-6 months for 5 years after treatment. Exams for colon cancer are completely unrelated. While the prep is not fun, any kind of surgical intervention/anesthesia is always a risk and I don't need any more risks!

Radiation has long-term side effects that you have to fight with exercise as much as you can - swimming if walking is too hard? And yes, rectal discomfort comes and goes for years...I am heading for six years post-treatment and still have occasional problems. The treatment is a huge assault on your entire intestines and full recovery can take a long time. Hang in there!!!

So sorry about your mom. Being a caregiver for an Alzheimer's patient is so hard. Just read a piece in the paper by Reagan's daughter, Patty Davis, about how hard it was for her and how she found some relief in a caregiver's group. Maybe there is one somewhere near you?

HUGS!
Donnarush likes this comment
Definitley. It scares me every time it happens. Once bitten twice shy!
Donnarush likes this comment
I'm sorry about your fractures, Donna, and I hope they have healed. I still have occaissional pain, especially if it's been an active day in the bathroom. I've had colonoscopies every 3 to 5 years because my mom died of colon cancer and I've had pre-cancerous polyps twice. Anal cancer is not related to colon cancer - I won't have another colonoscopy until 5 years after my last one, so it will be 2020 - wow, strange saying that! Why do you have one every year?
Hi Julie..thanks for the reply..My Dr. always did colonoscopies for the past 3 yrs. I am trying not to have one this year..I think they like the money..some of my drs. have been very self serving..long story..i think i need to change my team...hope all is well with you..
Julie likes this comment
I have been having severe hip and joint pain 1 year 5 months out from treatment.
I changed oncologist recently and he ordered an MRI which showed severe bursitis along with a labral tear in addition to severe hip degeneration. There appears to be hairline fracture. I have been referred to an orthopedic specialist, but they did not accept my insurance, so I am waiting for a new referral. I have only had an anoscope with a sigmoscope done soon after treatment due to severe stomach pain. Unfortunately, my bottom has been hurting more recently than several months ago. I believe it is due to using allergy medicine which drys me out. I think pain is something that comes and goes as radiation damage continues to effect your body. Prayers for healing.
Donnarush likes this comment
I keep repeating the same things. HBOT ( hyperbaric oxygen treatments) help the healing. Best of luck. Don't give up.
Donnarush likes this comment
Hi Donna, I have been having MRI's recently and I have bone degeneration in this area. Which they tell me is from radiotherapy. , As for burning sensation check it out without a doubt it's probably nothing but never presume . Sorry about your mum, it's a tough time 💜
Donnarush likes this comment
Sign in or sign up to post a comment.
avatar

Vital Info

Posts

February 17, 2014

September 21, 1957

Cancer Info

Anal Cancer

May 18, 2013

Stage 1

No

Fluorouracil (5-FU)

no

August 9, 2013

rectal bleeding

2 rounds.. mouth sores

25 treatments

Stats

Posts: 14
Photos: 0
Events: 0
Supporters: 53
Friends: 45
Comments:
-Made: 2
-Received: 111
Views:
-Posts: 13456
-Photos:

New Here?

We are a community of cancer survivors supporting each other. Sign up to comment or create your own cancer blog. Already a member? Sign in